I am wondering if the yogurt with probiotics will counteract the what the purpose of the medication is suppose to do.
29 Mar 2013
No, yogurt will not counteract the purpose of the antibiotic. The problem with antibiotics, which I am sure you already know, is that they destroy bacteria. They destroy all bacteria even the good ones that you need in your stomach that assist with digestion and immune responses. The yogurt is a good idea, but I would actually purchase a probiotic that breaks down in the stomach and the lower intestine. If you eat the yogurt right after or before taking the antibiotic the antibiotic will cancel out the benefits of the yogurt or other probiotic. You should take either 2 hours before or 2 hours after. I usually don't take the probiotic until after I finish the antibiotic because it is too frustrating to figure out when to actually take it. If you are prone to digestive problems or yeast infections after taking an antibiotic you can also ask the prescribing physician to prescribe Diflucan, which kills off yeast infections that flare up due to the intestinal imbalance caused by the antibiotic. I hope this helps. Good Luck!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
1 answer • 4 Nov 2009
I know I need to eat with Viibryd. I was doing whole meals but I'm trying to watch my weight so I was wondering what I can/should eat before I ...
8 answers • 25 Feb 2013
... problem? I am on a 1200 calorie diet. I only eat bread or a potato on the weekend (once) and eat veggies, meat and salad. I also eat yogurt, ...
2 answers • 25 Nov 2013
I have BV and I am taking Metronide again after the first round did not clear up my BV. From other sources some say to try plain yogurt which has ...
1 answer • 30 Apr 2014
I was having a lot of uncomfortable internal and external burning and itching. My GYN to a culture which did not show yeast, but an excess of ...
1 answer • 15 days ago